Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



An inequality about factors of polynomials

Author: M. Mignotte
Journal: Math. Comp. 28 (1974), 1153-1157
MSC: Primary 12D05
MathSciNet review: 0354624
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A sharp inequality is proved about the product of some roots of a polynomial. It is used to bound the height of the factors of a polynomial. Applications are given to the problem of factorization and numerical examples show that these bounds strongly improve the previous ones.

References [Enhancements On Off] (What's this?)

  • [1] K. MAHLER, "An application of Jensen's formula to polynomials," Mathematika, v. 7, 1960, pp. 98-100. MR 23 #A1779. MR 0124467 (23:A1779)
  • [2] M. MIGNOTTE, "Critères d'irréducibilité des polynomes sur un corps de nombres," Enseignement Math., v. 18, 1972, pp. 191-200. MR 0347770 (50:271)
  • [3] H. ZASSENHAUS, "On Hensel factorization. I," J. Number Theory, v. 1, 1969, pp. 291-311. MR 39 #4120. MR 0242793 (39:4120)
  • [4] H. G. ZIMMER, Computational Problems, Methods and Results in Algebraic Number Theory, Lecture Notes in Math., vol. 269, Springer-Verlag, Berlin, 1972. MR 0323751 (48:2107)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 12D05

Retrieve articles in all journals with MSC: 12D05

Additional Information

Keywords: Inequality, roots of polynomial, factorization
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society